Abstract and Applied Analysis

p -Uniform Convexity and q -Uniform Smoothness of Absolute Normalized Norms on 2

Tomonari Suzuki

Full-text: Open access


We first prove characterizations of p -uniform convexity and q -uniform smoothness. We next give a formulation on absolute normalized norms on 2 . Using these, we present some examples of Banach spaces. One of them is a uniformly convex Banach space which is not p -uniformly convex.

Article information

Abstr. Appl. Anal., Volume 2014, Special Issue (2013), Article ID 746309, 9 pages.

First available in Project Euclid: 7 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Suzuki, Tomonari. $p$ -Uniform Convexity and $q$ -Uniform Smoothness of Absolute Normalized Norms on ${\Bbb C}^{2}$. Abstr. Appl. Anal. 2014, Special Issue (2013), Article ID 746309, 9 pages. doi:10.1155/2014/746309. https://projecteuclid.org/euclid.aaa/1412687023

Export citation


  • K. Ball, E. A. Carlen, and E. H. Lieb, “Sharp uniform convexity and smoothness inequalities for trace norms,” Inventiones Mathematicae, vol. 115, no. 3, pp. 463–482, 1994.
  • J. A. Clarkson, “Uniformly convex spaces,” Transactions of the American Mathematical Society, vol. 40, no. 3, pp. 396–414, 1936.
  • O. Hanner, “On the uniform convexity of \emphL$^{p}$ and $\ell $$^{p}$,” Arkiv för Matematik, vol. 3, pp. 239–244, 1956.
  • N. Shioji, “On uniformly convex functions and uniformly smooth functions,” Mathematica Japonica, vol. 41, no. 3, pp. 641–655, 1995.
  • Y. Takahashi, K. Hashimoto, and M. Kato, “On sharp uniform convexity, smoothness, and strong type, cotype inequalities,” Journal of Nonlinear and Convex Analysis, vol. 3, no. 2, pp. 267–281, 2002.
  • H. K. Xu, “Inequalities in Banach spaces with applications,” Nonlinear Analysis. Theory, Methods & Applications, vol. 16, no. 12, pp. 1127–1138, 1991.
  • F. F. Bonsall and J. Duncan, Numerical Ranges. II, vol. 10 of London Mathematical Society Lecture Note Series, Cambridge University Press, New York, NY, USA, 1973.
  • K.-S. Saito, M. Kato, and Y. Takahashi, “Absolute norms on ${\mathbb{C}}^{n}$,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 879–905, 2000.
  • R. T. Rockafellar, Convex Analysis, Princeton University Press, Princeton, NJ, USA, 1970.
  • K.-I. Mitani, K.-S. Saito, and T. Suzuki, “Smoothness of absolute norms on ${\mathbb{C}}^{n}$,” Journal of Convex Analysis, vol. 10, no. 1, pp. 89–107, 2003.
  • Y. Takahashi, M. Kato, and K.-S. Saito, “Strict convexity of absolute norms on ${\mathbb{C}}^{2}$ and direct sums of Banach spaces,” Journal of Inequalities and Applications, vol. 7, no. 2, pp. 179–186, 2002. \endinput